Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2000, 8:00 PM CDT for Dallas County, Rockwall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2000, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 21, 2000, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 220101
FFWFWD
TXC113-397-220400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED JUN 21 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
ROCKWALL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1100 PM CDT
* AT 800 PM CDT...THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY
RAIN...EXTENDED FROM FARMERS BRANCH...TO CEDAR HILL...EAST TO
ROYSE CITY AND BALCH SPRINGS. THESE STORMS WERE MOVING EAST AT 20
MPH. RADAR ESTIMATES INDICATE THAT 1 TO 1 1/2 INCHES OF RAIN HAS
FALLEN FROM JUST EAST OF DALLAS LOVE FIELD...TO ROYSE CITY.
ADDITIONAL RAIN WILL PRODUCE FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHHER GROUND.
LAT...LON 3296 9682 3260 9698 3266 9651 3283 9652
3284 9631 3299 9631What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:17 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT WED JUN 21 2000 SEVERAL PROBLEMS FOR THIS FORECAST. HOW FAR SOUTH INTO NORTH TEXAS WILL APPROACHING OUTFLOW CONVECTION GO...SEVERE WEATHER AND FLASH FLOOD POTENTIAL. ATMOSPHERE IS VERY UNSTABLE WITH LI/S BELOW MINUS FOUR...CAPES IN THE 2400 J/KG RANGE..AND RICH THETA-E AIR MASS. ALSO CONVECTION IS ON THE MOVE SOUTHWESTWARD AT MID AFTERNOON. RAIN COOL AIR ON NORTH SIDE WILL DRIVE BOUNDARY TO ROUGHLY A EASTLAND TO ATHENS OVERNIGHT. STORMS SHOULD RE-FIRE AGAIN THURSDAY...BUT WITH LESS FOCUS AND ORGANIZATION. WILL ISSUE FLASH FLOOD WATCH NORTHERN TIER OF COUNTIES...AND ADD SEVERE STORMS NORTH OF AN EASTLAND TO ATHENS LINE PER SWODY1 OUTLOOK. MODEL PW/S NEAR TWO INCHES OVERNIGHT PROMISE SOME LOCALLY HEAVY RAINFALL. SEVERAL SHORT WAVES IN FLOW ALOFT NEXT 36 HOURS...BUT THEY BECOME MORE SHEARED WITH TIME. THUS WILL LOWER POPS TO CHANCE CATEGORY ON THURSDAY...AND GENERALLY SLIGHT CHANCE AFTERWARDS. 75 DFW 76/93/76/94 6422 ACT 75/96/75/96 2311 .FTW...FLASH FLOOD WATCH ALONG AND NORTH OF AN EMORY...MCKINNEY... JACKSBORO LINE TONIGHT.
In the hours before
Special weather statement, Jun 21, 3:20 PM CDT, 4 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT WED JUN 21 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND NORTH OF AN EASTLAND TO ATHENS LINE. THIS INCLUDES THE CITIES OF BOWIE...SHERMAN...AND PARIS...WEATHERFORD...CANTON...WAXAHACHIE... AND THE DALLAS FORT WORTH METROPLEX. AN OUTFLOW BOUNDARY HAS ENTERED NORTH TEXAS AT MID AFTERNOON AND WILL MOVE SOUTHWARD THROUGH THE INTERSTATE 20 CORRIDOR THIS EVENING...AND TO NEAR AN EASTLAND TO ATHENS LINE BEFORE MIDNIGHT. BECAUSE OF VERY UNSTABLE AIR MASS IN PLACE OVER THE REGION... SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MAIN THREAT WILL BE STRONG THUNDERSTORM WINDS AND LARGE HAIL. FORECAST WIND PROFILES DO NOT FAVOR TORNADO DEVELOPMENT. EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS MAY REQUIRE ACTIVATION IN THE SLIGHT RISK AREA EARLY THIS EVENING BETWEEN 5 AND 7 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)... NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:12 PM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 21, 10:14 PM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.